31 posts in this topic
A question of Risperdal v Latuda
So I had a pdoc appt today and we are still trying to regulate my meds. I was on 300 welly, 200 lamictal, & .5 risperdal. I know that's a baby dose of risperdal, but it was kicking my ass. I was so tired in the mornings, not motivated to do shit all day and my appetite was insatiable so I was packing on the pounds. I relayed all this to him and so we decided to up my Welly to 450 and switch risperdal to Latuda in hopes that my motivation will increase and weight gain will subside.
My concern is the latuda and anxiety. He's only given me a 20mg dose, but I have read about how this could potentially up my anxiety which I do not want. Anyone have thoughts on all of this? Please and thank you
I Think I Need New Meds (Thoughts/Suggestio
I am posting this here because it isn't about any specific type of medicine, otherwise I would have posted it below in that section. But if I overlooked a section down there, admins, please feel free to move it.
Anyway, I have been having some issues with [minor, though bothersome] side-effects for a while now and was just curious as to whether any of you might have some thoughts/insights or suggestions for me as to what meds/kind of meds you have experience with that I might bring up with my pdoc.
When I first began treatment a few years ago my first pdoc put me on abilify (10m; later lowered to 7.5mg). I was on abilify for a few years, and, though it worked wonders at controlling my symptoms, it made me gain a shit-ton of weight (when I started I was about 160lbs, now I'm about 220lbs!). So my new pdoc, out of health worries (due to the weight gain) is currently weaning me off of the abilify and has put me on lithium (1200mg).
I was hesitant to go on lithium because I had heard it interacts with psoriasis. I've had a mild case of psoriasis since, oh, my late teens or so (before then it was minor). I brought this up with my pdoc, but she had no idea what I was talking about. I opted to give the lithium a try anyway since I was going to be going to see a dermatologist soon. So, I saw the dermatologist, but I had barely started on the lithium, so there was no real difference in my psoriasis then. But in the few months since then, my psoriasis has fucking exploded! I am getting it in places it never was before and it is no-doubt due to the lithium (the dermatologist confirmed to me that lithium does in fact cause psoriasis flare-ups... and my pdoc looked it up online, so, yeah).
So, my question(s) is/are... have any of you ever had similar problems? I will assume weight gain because I have seen it around the boards before, but how about the psoriasis or similar conditions? What do you think are the best meds or best kind of meds with limited side-effects (overall. I mean, I know it varies from person to person.). I will be honest, I can deal with side-effects like nausea, diarrhea, spacing out, etc., it's really the weight gain and psoriasis I'm worried about.
Basically, have you been on any weight-neutral mood stabilizer or APs that have worked well for you that I might look into and ask my pdoc about? My AD is fine. Working great. No side-effects. It's primarily mood stabilizers/APs I'm curious about.
Initially, I went with the lithium because I underestimated the psoriasis flare-ups and I figured, "sanity over vanity," but it's seriously getting ridiculous. I see my pdoc on Thursday and my dermatologist on May 11. Should I bring up a switch in meds Thursday or wait it out until I see my dermatologist? I'm going to ask the dermatologist about a pill to fight the psoriasis from the inside, but I'm not sure if it will be powerful enough to ward off the effects of the lithium.
Okay, this is getting long, so I'll end it here. Thanks in advance for any input!
I made my own weight loss app
I got so frustrated with trying to lose weight while on Risperdal that I decided to try to make my own diet app:
So far I have been losing about 0.25lbs a week for the past 250 days (with some ups and downs:
It still has some glitches but I really like it because it uses voice entry mostly which I think is the easiest way to track calories.
There is also a $0.99 version that has keyboard entry
I have a friend who is working on making an iOS version.
Risperidone (Risperidal) and Depakote cocktail that's giving me sexual dysfunction.. please help
I'm 25 and was hospitalized in September 2014 for manic episodes. The doctors put me on 3mg of risperidone (risperdal) and 750mg of depakote daily.
After 9 months of taking the medication I really started to see a decline in sexual drive and performance; my libido was essentially taken away. The risperidone/depakote pretty much kills orgasm and gives me erectile issues... I can't maintain an erection. It's like getting your manhood stripped. I feel helpless, I'm at wits end, and I don't know what to do.
I talked to my psychiatrist about my erectile dysfunction issues and he decided to lower the risperidone to 1mg and leave the depakote the same. So I've been on 1mg of risperidone for the past month but lowering the medication didn't really do anything. How am I still having this erectile dysfunction problem if I'm only on 1mg of risperidone and 750mg of depakote daily? The bigger question is how am I going to be able to solve this problem that's making me question whether I want to live anymore. My penis was my biggest asset, no pun intended. But now if I don't have that, I feel useless and like nothing, worthless. It's like I'm half a man because I'm only 25 and am already having erectile dysfunction.
I don't want to have to start taking any more pills to solve this problem! No viagra, wellbutrin, or any other pill. I ultimately want to get off this medication so I can live my life normally without dependence on any pharmaceutical drug. I'm tired of being a chemical prisoner and just want to live the rest of my 20s like a man should, with a lot of sex.
What should I do?
Weight gain with 100mg Seroquel
Just have a question regarding seroquel and weight gain. Has anyone noticed weight gain while on 100mg of seroquel? I am taking it for sleep and am trying hard to lose weight and wouldn't want the med to impede my progress. I'm thinking I can take other meds for sleep that are maybe weight neutral if it does cause weight gain, such as klonopin.